Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 131, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 19, 2007, 7:07 PM MDT for Douglas County, Colorado. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2007, 7:07 PM MDT (01:07 UTC)
- Expired
- Jul 19, 2007, 7:31 PM MDT
- In force
- 24 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Douglas County, CO
The radar
The Denver radar (KFTG), 54 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 7:18 PM MDT | HAIL 0.75 | E Castle Rock, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 757 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1963 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 200107 SVRBOU COC035-200145- /O.NEW.KBOU.SV.W.0131.070720T0107Z-070720T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 707 PM MDT THU JUL 19 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DOUGLAS COUNTY IN NORTHEAST COLORADO * UNTIL 745 PM MDT * AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF FRANKTOWN...OR ABOUT 27 MILES SOUTH OF DENVER...MOVING NORTHWEST AT 5 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CASTLE PINES...THE PINERY...SURREY RIDGE...SEDALIA...PARKER...FRANKTOWN... CASTLE ROCK AND BEVERLY HILLS. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3925 10493 3927 10468 3954 10474 3951 10501 $$ DANKERS
1 follow-up statement
000 WWUS55 KBOU 200131 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 729 PM MDT THU JUL 19 2007 COC035-200139- /O.CAN.KBOU.SV.W.0131.000000T0000Z-070720T0145Z/ DOUGLAS CO- 729 PM MDT THU JUL 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DOUGLAS COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. AROUND 715 PM MDT...SPOTTERS IN AND AROUND CASTLE ROCK REPORTED MARBLE SIZED HAIL AND VERY HEAVY RAINFALL. HEAVY RAINFALL MAY STILL CAUSE FLOODING OF LOW LYING AREAS AND UNDERPASSES THROUGH 800 PM. A FLASH FLOOD WATCH REMAINS IN EFFECT ALONG THE FRONT RANGE AND I-25 CORRIDOR THROUGH 10 PM. LAT...LON 3925 10493 3927 10468 3954 10474 3951 10501 $$ DANKERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:40 PM MDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jul 19, 2:40 PM MDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
240 PM MDT THU JUL 19 2007
.SHORT TERM...MOST OF THE CONVECTION THUS FAR HAS BEEN WEST OF THE
FRONT RANGE ON THE LEADING EDGE OF THE SHALLOW MOISTURE SPILLING
OVER THE DIVIDE. THESE STORMS HAVE BEEN DRIFTING TOWARD THE WEST AND
NORTHWEST. SOME HEAVY RAINERS BUT THEY HAVE BEEN SHORT PULSES AND
MOVING ENOUGH TO PRECLUDE FLOOD ISSUES.
MORE SERIOUS THREAT LIES EAST OF THE DIVIDE IN THE RICHER MOISTURE.
STILL WAITING FOR TEMPERATURES TO RECOVER ENOUGH FROM THE MORNING
CLOUD COVER...BUT IT IS LOOKING LIKE IT SHOULD BE WARM ENOUGH TO
INITIATE STORMS WITHIN THE NEXT FEW HOURS. EASTERLY WINDS ARE WEAK
BUT THEY ARE THERE...AND COULD HELP GET THINGS GOING ALONG THE
FOOTHILLS. ANOTHER AREA TO WATCH WOULD BE CONVERGENCE ALONG OR JUST
NORTH OF THE PALMER DIVIDE AND ALSO THE MOISTURE AXIS EXTENDING EAST
TO WEST ALSO FROM SOUTH OF DENVER TOWARD LIMON AND AKRON. CONSIDERED
ADDING WELD AND MORGAN COUNTIES TO THE WATCH...BUT THESE AREAS
UNFAVORABLE FOR INITIATION DUE TO TERRAIN AND THERE SHOULD NOT BE
MUCH PROPAGATION. SO WILL CONTINUE THE WATCH AS IS.
TWEAKED MOUNTAIN CLOUD COVER AND PUT ISOLATED SHOWERS IN AFTER
MIDNIGHT AS ELEVATION MOIST INSTABILITY WILL PERSIST.
FOR FRIDAY...SOME WARMING ALOFT SO MARGINAL TEMPERATURES AGAIN FOR
CONVECTIVE INITIATION. HOWEVER...MORE SUN EXPECTED AND MOISTURE WILL
STILL BE IN PLACE. BETTER ESTABLISHED LOW LEVEL FLOW SHOULD PRODUCE
LIGHT CELL MOTION TOWARD THE NORTHWEST...BUT LOW LEVEL WINDS COULD
OFFSET THIS IN CONVERGENCE ON OUTFLOW BOUNDARIES OR ON TERRAIN.
PROBABLY A BIT LOWER FLASH FLOOD THREAT TOMORROW THAN TODAY...BUT I
WILL GO AHEAD AND MENTION HEAVY RAIN AGAIN.
.LONG TERM...UPR RDG WL BEGIN TO SLOWLY EXPAND NEWD INTO NEBR AND
SOUTH DAKOTA THIS WKND. AS IT DOES SO...MSTR WL DCRS AS FLOW BELOW
H5 SWITCHES TO THE SOUTHWEST. FCST SOUNDINGS INDICATE PRECIP WATER
VALUES WL FALL FROM OVER AN INCH FRIDAY NGT TO LESS THAN A THIRD OF
AN INCH BY SAT AFTERNOON. WITH HIGH PRESSURE MOVG ACRS THE PLAINS
...MID LVL SUBSIDENCE SHOULD BE STRONG...FURTHER LIMITING STORM
POTENTIAL. WL REMOVE THE LAST OF THE POPS FROM THE PLAINS AND KEEP
ISOLD GOING IN THE MTNS. TEMPS WL BE MUCH WARMER AS SWLY BNDRY LYR
WINDS SCOUR LAST OF COOLER AIR FM THE PLAINS. LOOKING AT TEMPS IN
THE MID/UPR 90S OVER MOST OF THE PLAINS AND FRONT RANGE BOTH
SATURDAY AND SUNDAY.
LOOKING AT MONDAY AND BEYOND...HIGH PRESSURE LOOKS TO STRENGTHEN
WHILE REMAIN QUASI-STATIONARY OVER THE DAKOTAS THROUGH THE FIRST
HALF OF NEXT WEEK. WHILE RATHER FEEBLE AMTS OF MSTR WL BE AVAILABLE
DURING THE FIRST HALF OF THE WEEK...SLY FLOW WL GRADUALLY INCRS
WHICH SHOULD TRANSPORT A FRESH BATCH OF MSTR INTO THE MTNS AND
EVENTUALLY THE PLAINS. SAT PICS INDG A RATHER LARGE INVERTED TROF
OVR WRN TX WL MIGRATE INTO AZ OVER THE WEEKEND. REMNANTS OF THIS
MSTR MAY REACH OUR AREA BY WED OR SO. WL INCRS POPS TO SCT IN THE
HIGH COUNTRY AS THIS RATHER CLASSIC MONSOON PTRN EVOLVES BY THIS
TIME NEXT WEEK. PLAINS WILL BE HARDER PRESSED TO SEE MUCH PCPN DUE
TO DRY LYR NR THE SFC AND CONTINUING SUBSIDENCE. BUT BY THE END OF
NEXT WEEK...ALL AREAS SHOULD SEE AT LEAST A SLGT CHC OF PRECIP ALG
WITH SLGTLY COOLER TEMPS. NORMAL LATE JULY FCST UPCOMING.
&&
.AVIATION...
&&
.BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 10 PM FOR
ZONES 33>41..45>47 AND 49.
&&
CMG/046Hazardous weather outlook, Jul 19, 10:52 AM MDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1052 AM MDT THU JUL 19 2007 COZ030>051-201200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1052 AM MDT THU JUL 19 2007 ...FLASH FLOOD WATCH FOR PORTIONS OF THE AREA FROM 3 PM TO 10 PM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE EXPECTED THIS AFTERNOON AND EVENING. THE HIGHEST THREAT AREA FOR FLASH FLOODING APPEARS TO BE FROM THE FOOTHILLS WEST OF DENVER AND SOUTH PARK INTO THE DENVER METRO AREA AND AREAS JUST SOUTH OF DENVER. HOWEVER...IF THERE IS ENOUGH HEATING THIS AFTERNOON...THERE IS SOME POTENTIAL FOR STORMS WITH HEAVY RAIN TO DEVELOP ELSEWHERE. THE STRONGEST STORMS TODAY WILL HAVE POTENTIAL TO PRODUCE UP TO 4 INCHES OF RAIN IN AN HOUR OR TWO...PRODUCING FLASH FLOODING. WHILE THE MAIN THREAT TODAY IS HEAVY RAIN...SOME OF THE STORMS MAY ALSO PRODUCE SIGNIFICANT AMOUNTS OF SMALL HAIL...AND HAIL UP TO AN INCH IN DIAMETER IS POSSIBLE WITH THE STRONGEST STORMS. THE CHANCE OF THUNDERSTORMS IS LOWEST OVER THE NORTHEAST CORNER OF COLORADO WHERE CLOUD COVER WILL LIMIT HEATING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS IS EXPECTED FRIDAY. ALTHOUGH THERE WILL BE LESS MOISTURE ALOFT...THE ATMOSPHERE WILL BE MORE UNSTABLE WITH GREATER AMOUNTS OF SHEAR IN THE LOWER LEVELS. THUS...THERE WILL BE A POSSIBILITY OF SOME SEVERE STORMS WITH THE GREATEST THREAT OCCURRING NEAR THE URBAN CORRIDOR. STRONG HIGH PRESSURE ALOFT WILL SHIFT INTO COLORADO OVER THE WEEKEND. THIS WILL LEAD TO DRIER AND WARMER CONDITIONS ACROSS DISTRICT. BUT BY EARLY NEXT WEEK...THIS HIGH PRESSURE RIDGE IS EXPECTED TO SHIFT NORTHEAST OF THE REGION WHICH MAY ALLOW FOR SOME MONSOONAL MOISTURE TO SPREAD OVER THE STATE. THIS WOULD RESULT IN SLIGHTLY LOWER TEMPERATURES...HIGHER HUMIDITIES AND AN INCREASE IN THUNDERSTORM ACTIVITY...PARTICULARLY IN MOUNTAIN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 2 PM. GIMMESTAD/046
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:34 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 29 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.